MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRIO MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRIO MESH; SURGICAL MESH
Catalog Number 0010216
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Erosion (1750); Unspecified Infection (1930); Pain (1994); Hernia (2240); Injury (2348); Disability (2371); Ascites (2596); Bowel Perforation (2668)
Date of Event 05/13/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges injuries; however, no details have been provided regarding the nature of the injury.No lot number has been provided; therefore a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2014: the patient underwent surgery for implant of an unspecified bard/davol ventrio.Ni/ni/ni: the patient had unspecified injuries.The patient is making a claim for an adverse patient outcome against the ventrio.The patient's attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.".
 
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges injuries; however, no details have been provided regarding the nature of the injury.No lot number has been provided; therefore a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-oct-2012) is considered to be a best estimate.Note: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2014: the patient underwent surgery for implant of an unspecified bard/davol ventrio.Ni/ni/ni: the patient had unspecified injuries.The patient is making a claim for an adverse patient outcome against the ventrio.The patient's attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." addendum per additional information provided: (b)(6) 2014 - patient was diagnosed with ventral hernia thereby underwent with open repair with implant of ventrio mesh (device #1).Per operative notes,¿the sac was dissected away from the skin and subcutaneous tissues.After extensive lysis of adhesions, ventrio mesh (device #1) was placed and tacked.(b)(6) 2014 - patient was diagnosed with recurrent ventral hernia, small bowel perforation and mesh infection thereby underwent with open repair with removal of ventrio mesh (device #1) and implant of xenmatrix (device #2).Per operative notes,¿the murky fluid was noted throughout the mesh area and the tissue surrounding the mesh were eroded and macerated.The entire mesh (device #1) was removed from the anterior abdominal wall.The small intestine was resected from the mesh and xenmatrix (device #2) was placed.Attorney alleged that the patient had abscess, adhesions, bowel obstruction, bowel perforation, bowel removal, infection, mesh migration, pain, ascites, hollow viscus injury, hernia recurrence and emotional injuries.

Brand Name
VENTRIO MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key8108259
Report Number1213643-2018-04178
Device Sequence Number14019906
Product Code FTL
UDI-Device Identifier00801741016431
UDI-Public(01)00801741016431(17)151028(10)HUWJ0964
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K100229
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2015
Device Catalogue Number0010216
Device Lot NumberHUWJ0964
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2018
Supplement Date Received by Manufacturer04/10/2025
Initial Report FDA Received Date11/27/2018
Supplement Report FDA Received Date04/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/15/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Life Threatening; Required Intervention;
Patient Age70 YR
Patient SexMale